Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Liapunov function for three-dimensional feedback systems


Author: Ji Fa Jiang
Journal: Proc. Amer. Math. Soc. 114 (1992), 1009-1013
MSC: Primary 93D15; Secondary 34C11
DOI: https://doi.org/10.1090/S0002-9939-1992-1092922-1
MathSciNet review: 1092922
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a three-dimensional model of a positive feedback loop, Selgrade [11, 12] proved that every positive-time trajectory in the nonnegative orthant converges. Hirsch [6] gave another proof of this result under slightly different assumptions. This paper provides a new proof of Selgrade's result that is much shorter and presents a generalization that can be applied to positive and negative feedback loops and other systems.


References [Enhancements On Off] (What's this?)

  • [1] U. an der Heiden, Existence of periodic solutions of a nerve equation, Biol. Cybern. 21 (1976), 37-39. MR 0477293 (57:16828)
  • [2] B. C. Goodwin, Oscillatory behavior in enzymatic control processes, in "Advances in Enzyme Regulation, vol. 3" (G. Weber, Ed.), Pergamon, Oxford, 1965.
  • [3] J. S. Griffith, Mathematics of cellular control processes, I. Negative feedback to one gene, J. Theoret. Biol. 20 (1968), 202-208.
  • [4] S. P. Hastings, On the uniqueness and global asymptotic stability of periodic solutions for a third order system, Rocky Mountain J. Math. 7 (1977), 513-538. MR 0470338 (57:10096)
  • [5] M. W. Hirsch, Systems of differential equations which are competitive or cooperative II: Convergence almost everywhere, SIAM J. Math. Anal. 16 (1985), 423-439. MR 783970 (87a:58137)
  • [6] -, Systems of differential equations which are competitive or cooperative V: Convergence in $ 3$-dimensional systems, J. Differential Equations 80 (1989), 94-106. MR 1003252 (92h:58110)
  • [7] Jiang Ji-Fa, On the asymptotic behavior of a class of nonlinear differential equations, Nonlinear Anal. Theory, Methods and Applications 14 (1990), 453-467. MR 1041509 (91i:58118)
  • [8] -, The asymptotic behavior of a class of second-order differential equations with applications to electrical circuit equations, J. Math. Anal. Appl. 149 (1990), 26-37. MR 1054791 (91f:34072)
  • [9] J. P. LaSalle, Stability theory for ordinary differential equations, J. Differential Equations 4 (1968), 57-65. MR 0222402 (36:5454)
  • [10] H. G. Othmer, The qualitative dynamics of a class of biochemical control circuits, J. Math. Biol. 3 (1976), 53-78. MR 0406568 (53:10355)
  • [11] J. F. Selgrade, Asymptotic behavior of solutions to single loop positive feedback systems, J. Differential Equations 38 (1980), 80-103. MR 592869 (82a:34038)
  • [12] -, Mathematical analysis of a cellular control process with positive feedback, SIAM J. Appl. Math. 36 (1979), 219-229. MR 524498 (80g:34046)
  • [13] J. J. Tyson, On the existence of oscillatory solutions in negative feedback cellular control processes, J. Math. Biol. 1 (1975), 311-315. MR 0390383 (52:11209)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 93D15, 34C11

Retrieve articles in all journals with MSC: 93D15, 34C11


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1092922-1
Keywords: Positive and negative feedback systems, convergence, Liapunov function
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society